Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 12, 2018, 1:13 PM CDT for Okaloosa County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 1:13 PM CDT (18:13 UTC)
- Expired
- Jun 12, 2018, 1:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 69 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337 WWUS84 KMOB 121813 SPSMOB Special Weather Statement National Weather Service Mobile AL 113 PM CDT TUE JUN 12 2018 FLZ205-121845- Okaloosa Inland FL- 113 PM CDT TUE JUN 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHERN OKALOOSA COUNTY UNTIL 145 PM CDT... At 113 PM CDT, the strong thunderstorm was located 4 miles northeast of Baker, or 5 miles northwest of Crestview, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crestview, Baker and Laurel Hill. LAT...LON 3066 8675 3100 8673 3099 8639 3057 8639 TIME...MOT...LOC 1813Z 273DEG 30KT 3082 8662 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 12:52 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 12, 12:52 PM CDT, 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1252 PM CDT Tue Jun 12 2018 .DISCUSSION...See updated information for land areas and aviation discussion below. && .UPDATE...Convective coverage continues to increase across the region in a very moist and unstable atmosphere. Showers and thunderstorms will continue through early this evening before dissipating. The main threat with the storms will continue to be frequent lightning. An isolated storm could become strong with gusty winds during peak heating. /13 && .AVIATION... 18Z issuance...Showers and thunderstorms will increase near the terminals through the afternoon with localized IFR/MVFR conditions in and around thunderstorms. /13 && PREV DISCUSSION... /issued 518 AM CDT Tue Jun 12 2018/ NEAR TERM /Now Through Tuesday night/...For the current forecast, rain coverage and timing is shaping up to be the major item to deal with. Currently, an upper trough centered just east of the forecast area shifts west today through tonight. The current radar loop shows most of the activity located well south of the Al/Western Fl Gulf coast. A few light shra are noted on area radars over Mississippi, but all lightning was located with the Gulf storms. With continued high precip h20 levels (1.75"-2.0") being advertised again in the models, above seasonal chances of rain continue for today through tonight. Am expecting the continued pattern of activity forming closer to the coast this morning, then spreading inland during the late morning into afternoon hours. With eastern portions of the forecast area seeing help from the east side of the upper trough first and lasting longest, have put higher PoPs over eastern portions of the forecast area. The precip activity will last into the evening hours before any daytime heating is lost or used in tsra formation, with an overnight lull. Guidance is advertising another round of precip forming after midnight tonight as a weak shortwave moves over the Southeast, just east of the forecast area. With good instability again becoming available from this morning's heating, a few strong storms are again possible. Any severe storms are expected to be pulse severe with damaging downburst winds the main mode of damage. Little to no dry air above the surface is noted in the soupy atmosphere, so wet downbursts are the primary problem. Large hail does not look to be a more prominent threat, with WetBulb0 heights well above 13k" indicated in the guidance, though small hail is possible. Nuisance flooding also may be a local issue, with localized heavy rains in the stronger storms due to the higher moisture levels. How will this affect temperatures, am expecting enough sun this morning to allow highs to reach seasonal levels before being cut off. A bit warmer temps are expected over western portions of the forecast area, with a bit more sun for a longer period of time before increasing cloud cover cuts any heating off. Tonight's lows, will continue the patter of lows a bit above seasonal, with residual cloud cover from the day's convection decreasing the amount of radiational cooling during the overnight hours. /16 SHORT TERM /Wednesday Through Thursday night/...Ridging in the mid levels and surface high pressure continue through the short term while a weak upper level low continues to wander across the western portion of the Gulf. This pattern will allow the west to southwest onshore flow to continue through the remainder of the work week. Persistent onshore flow will allow PWATs to remain near 2.0 inches through the period. Deeper moisture should act to inhibit any dry air from pushing into the mid levels, which should limit MLCAPE across much of the area, especially by Thursday. Typical summertime pattern with scattered to numerous showers and storms is expected each day with better coverage on Wednesday afternoon. A few strong storms are possible in the late afternoon to early evening hours on Wednesday, although the threat for wind and/or hail should remain relatively low. Frequent lightning will be the primary threat, although storms will be in an environment conducive for heavy rainfall. Temperatures in the upper 80s to low 90s will persist each afternoon with heat indices topping off near the century mark in a few spots. 07/MB LONG TERM /Friday Through Monday/...As we head into the weekend, a weak upper level ridge builds across the eastern half of the CONUS with deep layer ridging continuing to build into the region. PWATs stay around 2.0 inches for most of the area through the early part of next week. The exception to this will be across southeast Mississippi where PWATs rise above 2.0 inches on Sunday as a slug of moisture slides (generally) west of the forecast area. Scattered to numerous showers and storms will continue through the period with the highest chances on Sunday afternoon. Frequent lightning and heavy rainfall will continue to be the primary threats. 07/MB MARINE...A surface ridge over the northern Gulf of Mexico will bring a light to at times moderate southwest to westerly winds to the area through the week into the weekend. A slow building of seas is likely through the week. A tightening of the pressure gradient over the central Gulf later in the week into the weekend as a surface low develops along the south Texas coast will bring increasing longer period swell to area coastal waters beginning Thursday night, with higher seas arriving for the weekend. Am not expecting Small Craft levels seas at this point for area waters, with the higher seas being over the northwestern Gulf. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 12, 6:09 AM CDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 609 AM CDT Tue Jun 12 2018 ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-131115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene- Stone-George- 609 AM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. A few strong to severe thunderstorms are possible this afternoon into this evening. Damaging winds are the primary threat. Localized ponding of water and small hail are also possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to severe thunderstorms are possible each afternoon into the evening. Damaging winds are the primary threat, with small hail also possible in the stronger storms. Increasing onshore winds and an increasing tidal cycle will bring an increasing chance of dangerous rip currents Thursday night through Saturday. GMZ630>632-634>636-650-655-670-675-131115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 609 AM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Thunderstorms developing today will create locally higher winds and higher waves. waterspouts are also possible. This will create hazardous conditions for smaller craft. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected each day over area coastal waters. Locally higher winds and seas will create hazardous conditions for small craft. Waterspouts are also possible.
In the hours before
Special weather statement, Jun 12, 1:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 113 PM CDT TUE JUN 12 2018 FLZ205-121845- Okaloosa Inland FL- 113 PM CDT TUE JUN 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHERN OKALOOSA COUNTY UNTIL 145 PM CDT... At 113 PM CDT, the strong thunderstorm was located 4 miles northeast of Baker, or 5 miles northwest of Crestview, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crestview, Baker and Laurel Hill. LAT...LON 3066 8675 3100 8673 3099 8639 3057 8639 TIME...MOT...LOC 1813Z 273DEG 30KT 3082 8662
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:51 PM CDT | Special Weather Statement | MOB | Washington | 54 min |
| Jun 12, 1:57 PM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Jun 12, 2:28 PM CDT | Special Weather Statement | MOB | Mobile | 47 min |
| Jun 12, 2:34 PM CDT | Special Marine Warning | MOB | 26 min | |
| Jun 12, 2:48 PM CDT | Special Weather Statement | MOB | Baldwin | 42 min |
| Jun 12, 3:23 PM CDT | Special Weather Statement | MOB | Baldwin | 52 min |
| Jun 12, 2:17 PM CDT | Special Weather Statement | MOB | Greene | 43 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.